Alert archive / Massachusetts / Frost Advisories in 2007
Frost Advisory 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Sep 15, 2007, 3:45 PM EDT for Franklin County, Hampshire County, Massachusetts; Cheshire County, New Hampshire. It took effect at Sep 16, 2007, 3:00 AM EDT. It was in force for 17 min.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2007, 3:45 PM EDT (19:45 UTC)
- In effect from
- Sep 16, 2007, 3:00 AM EDT
- Expired
- Sep 16, 2007, 3:17 AM EDT
- In force
- 17 min
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampshire County, MA, Cheshire County, NH
The radar
The Albany radar (KENX), 128 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 151945 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 345 PM EDT SAT SEP 15 2007 MAZ002-008-NHZ011-160345- /O.NEW.KBOX.FR.Y.0007.070916T0700Z-070916T1200Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...JAFFREY... KEENE 345 PM EDT SAT SEP 15 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY. THE ADVISORY INCLUDES KEENE...MARLOW AND RINDGE IN SOUTHWEST NEW HAMPSHIRE AND CHARLEMONT AND WORTHINGTON IN NORTHWEST MASSACHUSETTS. NORTHWEST WINDS ARE BRINGING COLDER DRIER AIR TO SOUTHERN NEW ENGLAND. AS THOSE WINDS DIMINISH TONIGHT...PROTECTED LOCATIONS IN THE ADVISORY AREA WILL HAVE AIR TEMPERATURES COOL INTO THE MID 30S AFTER MIDNIGHT WITH SOME GROUND LEVEL TEMPERATURES COOLING TO NEAR FREEZING. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ WTB
2 follow-up statements
000 WWUS71 KBOX 160210 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1010 PM EDT SAT SEP 15 2007 MAZ002-008-NHZ011-161015- /O.CON.KBOX.FR.Y.0007.070916T0700Z-070916T1200Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...JAFFREY... KEENE 1010 PM EDT SAT SEP 15 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY FOR CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE AND FAR NORTHWEST MASSACHUSETTS. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW FOR SOME OUTLYING LOCATIONS IN THIS REGION TO SEE EARLY MORNING TEMPERATURES FALL INTO THE MID TO UPPER 30S. THIS WILL LEAD TO AREAS OF FROST DEVELOPING NEAR DAYBREAK. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ FRANK/WTB
000 WWUS71 KBOX 160717 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 317 AM EDT SUN SEP 16 2007 MAZ002-008-NHZ011-161530- /O.CAN.KBOX.FR.Y.0007.000000T0000Z-070916T1200Z/ /O.NEW.KBOX.FR.Y.0008.070917T0600Z-070917T1200Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...JAFFREY... KEENE 317 AM EDT SUN SEP 16 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY FOR MUCH OF SOUTHERN NEW HAMPSHIRE AND WESTERN MASSACHUSETTS. A LARGE HIGH PRESSURE SYSTEM WILL MOVE OVER THE REGION TONIGHT. THIS WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS...WHICH WILL MAKE CONDITIONS FAVORABLE FOR WIDESPREAD FROST. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE 33 TO 36 DEGREE RANGE ACROSS THE ADVISORY REGION BY DAYBREAK MONDAY. THIS WILL LEAD TO THE FORMATION OF WIDESPREAD FROST. THERE MAY EVEN BE A FEW LOCATIONS THAT SEE THE MERCURY REACH OR DROP JUST BELOW THE FREEZING POINT FOR A BRIEF TIME. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ003-009>011-NHZ015-161530- /O.NEW.KBOX.FR.Y.0008.070917T0600Z-070917T1200Z/ EASTERN FRANKLIN MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BLANDFORD... AMHERST...NORTHAMPTON...SPRINGFIELD...PETERBOROUGH...WEARE 317 AM EDT SUN SEP 16 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY FOR MUCH OF SOUTHERN NEW HAMPSHIRE AND WESTERN MASSACHUSETTS. A LARGE HIGH PRESSURE SYSTEM WILL MOVE OVER THE REGION TONIGHT. THIS WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS...WHICH WILL MAKE CONDITIONS FAVORABLE FOR WIDESPREAD FROST. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE 33 TO 36 DEGREE RANGE ACROSS THE ADVISORY REGION BY DAYBREAK MONDAY. THIS WILL LEAD TO THE FORMATION OF WIDESPREAD FROST. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ FRANK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Sep 15, 3:29 PM EDT, 16 minutes earlier.
Area forecast discussion, Sep 15, 3:29 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
329 PM EDT SAT SEP 15 2007
.SYNOPSIS...
GUSTY NORTHWEST WINDS BRING A BURST OF COLDER AIR TO NEW ENGLAND
TONIGHT. HIGH PRESSURE BUILDS OVER THE NORTHEAST AND LINGERS THROUGH
ALL OF NEXT WEEK. A COLD FRONT WILL APPROACH ON FRIDAY...BUT SHOULD
STALL ACROSS NORTHERN VERMONT AND NEW HAMPSHIRE.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
LAST OF THE SHOWERS ARE MOVING OFF. THE AREA OF FRONTAL CLOUDS IS
MOVING OFFSHORE...WITH SCATTERED TO BROKEN CUMULUS OVER WESTERN AND
CENTRAL SECTIONS OF SOUTHERN NEW ENGLAND. THIS LATTER BATCH OF CLOUDS
SHOULD DIMINISH WITH SUNSET. NORTHWEST WINDS ARE GUSTING 20 TO 30
KNOTS AS THE 900-950 MB WIND MIXES DOWN...AIDED BY THE PRESSURE
GRADIENT. THE GRADIENT AND MIXING SHOULD DIMINISH AT SUNSET.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE IN CONTROL THROUGH THE PERIOD. THIS WILL MEAN BRIGHT
SUNNY DAYS WITH 850 MB TEMPS AT 2-4C ON SUNDAY SUPPORTING MAX TEMPS
IN THE 60S...AND 4-6C SUPPORTING MID 60S TO LOW 70S ON MONDAY. ON THE
FLIP SIDE...THE COOL DRY AIRMASS WILL SUPPORT RATHER CHILLY NIGHTTIME
TEMPERATURES TONIGHT AND SUNDAY NIGHT. PROTECTED AREAS IN WESTERN
MASS/SOUTHWEST NH WILL BE DRY ENOUGH TO RADIATE TO THE MID AND UPPER
30S WHICH WOULD ALLOW PATCHY FROST IN THOSE AREAS...AND SO WE WILL
ISSUE FROST ADVISORIES FOR CHESHIRE COUNTY AND THE WESTERN (BERKSHIRE)
SECTIONS OF FRANKLIN AND HAMPSHIRE COUNTIES. SUNDAY NIGHT WILL BE
EVEN MORE FAVORABLE...AND WE EXPECT PATCHY FROST ACROSS MORE PARTS OF
OUR WESTERN AND CENTRAL ZONES.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A HIGH PRESSURE RIDGE REMAINS IN CONTROL THROUGH AT LEAST THURSDAY
DAY 5 AND PERHAPS INTO NEXT WEEKEND. LATEST GFS ENSEMBLES..00Z ECMWF
AND CANADIAN GGEM MAINTAIN AN UPPER LEVEL RIDGE ACROSS THE FORECAST
AREA. MEANWHILE THE LATEST OPERATIONAL 12Z GFS BREAKS THE RIDGE DOWN
MUCH FASTER...BY DAY 6 FRIDAY. DID NOT PUT MUCH CREDENCE INTO THE
LATEST 12Z GFS OPERATIONAL RUN AT THIS TIME SINCE IT IS AN OUTLIER
COMPARED TO ITS 00Z ENSEMBLE MEMBERS. HOWEVER WILL HAVE TO KEEP AN
EYE ON TROPICAL MOISTURE GATHERING ACROSS THE CARRIBEAN AND BAHAMAS
AS THE NAM...GFS AND ECMWF HINT AT THE DEVELOPMENT OF AN UPPER LEVEL
LOW FORMING ACROSS THE SOUTHEASTERN UNITED STATES BY THU. MOISTURE
FROM THIS SYSTEM IS CURRENTLY EXPECTED TO REMAIN FOCUSED SOUTH OF
THE REGION.
OVERALL STAYED FAIRLY CLOSE TO HPC GUIDANCE DURING THE DAY 4
THROUGH 7 TIMEFRAME WITH A DRY FORECAST WITH MAINLY CLEAR SKIES AND
WARMING TEMPERATURES. 850 MILLIBAR TEMPERATURES AVERAGING +14 TO +15
CELSIUS WITH 925 MILLIBAR WINDS VEERING TO THE WEST SOUTHWEST SHOULD
YIELD HIGHS AT LEAST IN THE UPPER 70S TO LOWER 80S AWAY FROM THE
COAST THURSDAY AFTERNOON. THUS BOOSTED TEMPERATURES ABOVE GUIDANCE.
STAYED CLOSER TO HPC/MEX GUIDANCE FRI AND SAT AT THIS TIME...HOWEVER
AFTERNOON TEMPERATURES MAY STILL NEED TO BE RAISED BOTH DAYS
DEPENDING ON THE ORIENTATION/STRENGTH OF THE HIGH AND ACTUAL WIND
TRAJECTORY.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
GUSTY NORTHWEST WINDS THIS AFTERNOON AND EVENING WILL DIMINISH
TONIGHT. WITH HIGH PRESSURE BUILDING IN WE ALSO EXPECT DRIER AIR AND
THUS CLEARING SKIES. VFR CONDITIONS AND LIGHTER WINDS SHOULD PREVAIL
THROUGH MONDAY NIGHT.
OUTLOOK TUESDAY THROUGH SATURDAY...MAINLY VFR BUT AREAS OF MVFR/IFR
FOG POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING HOURS ACROSS
THE VALLEYS.
&&
.MARINE...
GUSTY NORTH AND NORTHWEST WINDS WITH SPEEDS OF 25-30 KNOTS BEING
BROUGHT TO THE SURFACE. THIS IN TURN IS KICKING UP SEAS WITH 5 FOOT
VALUES ON THE OUTER WATERS. WE EXPECT SMALL CRAFT ADVISORY CONDITIONS
TO CONTINUE THROUGH THE EVENING...THEN DIMINISH ON THE INNER WATERS
AFTER SUNSET. WINDS WILL DIMINISH TONIGHT OVER THE OUTER WATERS...BUT
SEAS MAY LINGER AROUND 5 FEET INTO SUNDAY WELL OFFSHORE. AS HIGH
PRESSURE BUILDS IN...NORTH TO NORTHEAST WINDS EXPECTED MONDAY BUT
WITH CONDITIONS BELOW SMALL CRAFT VALUES.
IN THE LONG TERM...TUESDAY THROUGH THURSDAY... PERSISTENT NE FLOW
10-15 KTS WITH GUSTS TO 20 KT ACROSS THE SOUTHEASTERN WATERS TUESDAY
WILL LIKELY INCREASE EASTWERLY SWELL TO AT LEAST 5 FT OVER WATERS S
AND E OF NANTUCKET TUE AND TUE NIGHT. WINDS AND SEAS EXPECTED TO
DIMINISH WED AND THU WITH HIGH PRESSURE BUILDING OVERHEAD.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FROM 3 AM TO 8 AM EDT SUNDAY FOR MAZ002-008.
NH...FROST ADVISORY FROM 3 AM TO 8 AM EDT SUNDAY FOR NHZ011.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ230>237.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ250-254-255.
&&
SYNOPSIS...WTB/STRAUSS
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...STRAUSS
AVIATION...WTB/STRAUSS
MARINE...WTB/STRAUSSHazardous weather outlook, Sep 15, 4:39 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 439 AM EDT SAT SEP 15 2007 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-160845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 439 AM EDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FROM THE REMNANTS OF HUMBERTO MAY EXCEED ONE INCH OVER THE CAPE AND ISLANDS THIS MORNING. ISOLATED FROST IS POSSIBLE ACROSS SOUTHWEST NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FROST ADVISORIES MAY BE NEEDED LATE SUNDAY NIGHT FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE AS TEMPERATURES FALL TO NEAR FREEZING WITH CALM WINDS. ISOLATED FROST IS EVEN POSSIBLE IN SOME OF THE COLDER LOCATIONS IN SOUTHEAST MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-160845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 439 AM EDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS LIKELY THIS MORNING OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Massachusetts, 2007Frost Advisories in New Hampshire, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.